Background: Several classes of antiretroviral drugs have been associated with cutaneous adverse events. Some of these events may be clinically relevant and lead to treatment discontinuation. Objectives: The aim of present study is to investigate the prevalence and to identify potential risk factors for adverse cutaneous reactions associated to antiretroviral treatment. Methods: All patients aged ≥18 years who started an antiretroviral treatment containing tenofovir, lopinavir, atazanavir, tipranavir, fosamprenavir, darunavir, rilpivirine, raltegravir or enfuvirtide between 2000 and 2014 and who have been enrolled in SCOLTA project (Surveillance Cohort LongTerm Toxicity Antiretrovirals) were evaluated. All data about dermatological manifestations attributable to adverse drug reactions have been extrapolated and analyzed. Results: During the study period 3,661 patients have started a cART. The mean age of the study population was 42.6 years (± SD 8.5) and the 29.3% of patients were female. The drugs included in the therapeutic regimens examined were tenofovir (770 treatments), protease inhibitors (2,150 treatments: 760 with lopinavir, 640 with atazanavir, 58 with tipranavir, 217 with fosamprenavir, 475 with darunavir) and among non-nucleoside reverse trascriptase inhibitors (NNRTI), rilpivirine (161 cases). Raltegravir was used in 516 cases and enfuvirtide in 64. In each regimen, data about the antiretroviral drugs co-administrated with the study drug were also examined. Globally, 39 patients experienced skin adverse reactions, with a median time of latency since the beginning of the therapy of 2 months (Q1-Q3 = 1.0-27.0). The reactions described were maculopapular rashes in 18 cases (46.1%), prurigo in 7 cases (17.9%) urticaria in 3 (7.7%), angioedema in 2 (5.1%) and severe erythema multiforme, localized skin reaction, erythema nodosum, folliculitis, impetigo and paronychia in 1 case each (2.5% each). Other three signaled adverse skin reactions have not been further classified. In 30/39 cases (76.9%) clinicians decided to discontinue the therapy because of the dermatological event. Logistic analysis showed an increased risk of adverse reaction in female patients (Odds Ratio, OR, 1.95, CI95% 1.02-3.73), in patients who were naïve to cART (OR 2.10, CI 95% 0.91-4.84) and in those who started a in therapy with NNRTIs (OR 1.85, CI 95% 0.73-4.453). Moreover, the risk slightly decreased as patient’s age increased (OR 0.82, CI 95% 0.767- 1.00). No correlation with CD4 T-cells number or with CDC stage was found. None of the patients died because of the dermatological adverse reactions reported in the present study. Conclusions: Skin reactions occurred in about 1.1 % of cART in SCOLTA, leading to treatment discontinuation in nearly 77% of cases. The possible manifestations have a broad spectrum of severity and use of NNRTIs, first treatment, younger age and female sex seemed to be risk factors for the development of dermatological events.

Adverse skin reactions in course of combined antiretroviral therapy / Taramasso L; Ricci E; Orofino G; Penco G; Vichi F; Martinelli C; De Socio GV; Parruti G; Celesia BM; Rusconi S; Carenzi L; Madeddu G; Bonfanti P; Quirino T; Di Biagio A. - (2015). ((Intervento presentato al convegno VII Congresso Nazionale ICAR tenutosi a Riccione nel 17 - 19 Maggio 2015.

Adverse skin reactions in course of combined antiretroviral therapy

MADEDDU, Giordano;
2015

Abstract

Background: Several classes of antiretroviral drugs have been associated with cutaneous adverse events. Some of these events may be clinically relevant and lead to treatment discontinuation. Objectives: The aim of present study is to investigate the prevalence and to identify potential risk factors for adverse cutaneous reactions associated to antiretroviral treatment. Methods: All patients aged ≥18 years who started an antiretroviral treatment containing tenofovir, lopinavir, atazanavir, tipranavir, fosamprenavir, darunavir, rilpivirine, raltegravir or enfuvirtide between 2000 and 2014 and who have been enrolled in SCOLTA project (Surveillance Cohort LongTerm Toxicity Antiretrovirals) were evaluated. All data about dermatological manifestations attributable to adverse drug reactions have been extrapolated and analyzed. Results: During the study period 3,661 patients have started a cART. The mean age of the study population was 42.6 years (± SD 8.5) and the 29.3% of patients were female. The drugs included in the therapeutic regimens examined were tenofovir (770 treatments), protease inhibitors (2,150 treatments: 760 with lopinavir, 640 with atazanavir, 58 with tipranavir, 217 with fosamprenavir, 475 with darunavir) and among non-nucleoside reverse trascriptase inhibitors (NNRTI), rilpivirine (161 cases). Raltegravir was used in 516 cases and enfuvirtide in 64. In each regimen, data about the antiretroviral drugs co-administrated with the study drug were also examined. Globally, 39 patients experienced skin adverse reactions, with a median time of latency since the beginning of the therapy of 2 months (Q1-Q3 = 1.0-27.0). The reactions described were maculopapular rashes in 18 cases (46.1%), prurigo in 7 cases (17.9%) urticaria in 3 (7.7%), angioedema in 2 (5.1%) and severe erythema multiforme, localized skin reaction, erythema nodosum, folliculitis, impetigo and paronychia in 1 case each (2.5% each). Other three signaled adverse skin reactions have not been further classified. In 30/39 cases (76.9%) clinicians decided to discontinue the therapy because of the dermatological event. Logistic analysis showed an increased risk of adverse reaction in female patients (Odds Ratio, OR, 1.95, CI95% 1.02-3.73), in patients who were naïve to cART (OR 2.10, CI 95% 0.91-4.84) and in those who started a in therapy with NNRTIs (OR 1.85, CI 95% 0.73-4.453). Moreover, the risk slightly decreased as patient’s age increased (OR 0.82, CI 95% 0.767- 1.00). No correlation with CD4 T-cells number or with CDC stage was found. None of the patients died because of the dermatological adverse reactions reported in the present study. Conclusions: Skin reactions occurred in about 1.1 % of cART in SCOLTA, leading to treatment discontinuation in nearly 77% of cases. The possible manifestations have a broad spectrum of severity and use of NNRTIs, first treatment, younger age and female sex seemed to be risk factors for the development of dermatological events.
Adverse skin reactions in course of combined antiretroviral therapy / Taramasso L; Ricci E; Orofino G; Penco G; Vichi F; Martinelli C; De Socio GV; Parruti G; Celesia BM; Rusconi S; Carenzi L; Madeddu G; Bonfanti P; Quirino T; Di Biagio A. - (2015). ((Intervento presentato al convegno VII Congresso Nazionale ICAR tenutosi a Riccione nel 17 - 19 Maggio 2015.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11388/53511
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact